Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Returning KS and undetectable viral load
Sep 25, 2005

I was diagnosed with KS on my body last year. I started a course of chemo and HIV medication at the same time. Although my viral load is now undetectable, and my CD4 count is around 450, my KS keeps returning about 6 weeks after completing the last chemo cycle. Should I be looking to change either the chemo that I am given or my hiv medication?

Response from Dr. Wohl

A couple of weeks ago I received a similar post that you should try to check out. Unfortunately, some people with great responses to HIV meds still experience KS. It is frustrating. I would not alter a successful HIV regimen as what more can a new regimen be expected to do.

Your oncologist may suggest a change in chemo or a more aggressive treatment schedule. Standard therapy is usually doxorubicin and bleomycin. Other chemotherapies exist but may have less supportive data. If your oncologist is an experienced treater of AIDS related cancers, she/he should be able to devise a strategy for recurrent KS. If you do not have an experienced oncologist, it is time to find one.

DW



Previous
low VL low T-cells, which meds to start
Next
What's next?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement